Ask an expert
Question

07 Feb 2013

Fortzaar side effects
32y/o male

I have been on Fortzaar 100/25mg for the last two months. Before that I was on a variety of other hypertension treatments, each with it''s own set of side-effects, but this is by far the worst!!!!!!

In the two months on the Fortzaar I have had two panic attacks. Additionally, I am struggling to cope at work and home. I can relatively trace this back to shortly after I started the Fortzaar.
Whatever''s wrong with me''s currently ruining my life. I cannot relax, am anxious all the time and on top of that cant sleep.

I have mentioned the anxiety to the prescribing physician, as well as a GP. They both denied the possibility of the Fortzaar causing elevated anxiety and just prescribed Urbanols. Yet, I read at a variety of sources that some people have experienced anxiety on the Fortzaar meds.

At present I really do not know what to do. As all the docs deny these side effects, I am still stuck on these meds, ruining my quality of life possibly.

Can Fortzaar cause this anxiety?
Answer 19,101 views
Expert
Cardiologist
Cardiologist

01 Jan 0001

Dear JH

Thanks for your question. Fortzaar is a combination of two different drugs, losartan and hydrochlorothiazide, and is a drug combination which is remarkably free of side effects. I agree with your doctors that it is not responsible for the symptoms that you describe, ie panic attacks, anxiety and insomnia.

As the symptoms seem to have begun after you started taking Fortzaar, it is tempting to blame Fortzaar, but I really do not believe that Fortzaar can be responsible. If in doubt, stop it for two weeks and see what happens. The probability is high that the symptoms will not disappear – in which case, obviously, they were not due to Fortzaar..

Best wishes. JT
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.